Tags

Type your tag names separated by a space and hit enter

Datura stramonium poisoning in children.
Niger J Clin Pract. 2013 Jan-Mar; 16(1):116-8.NJ

Abstract

Although substance abuse is fairly common among adolescents, poisoning from Datura stramonium (a broadleaf annual erect herb with spine-covered seed capsule) is uncommon in children and has not been reported in our locality. We present the case of two children admitted at the Children Emergency Room of a teaching hospital following ingestion of extract of Datura stramonium. They developed neurotoxicity (confusion, agitation, mydriasis, and hallucination) and were managed symptomatically with good outcome. A high index of suspicion and early management of poison in children is imperative if a favorable outcome is expected. Early presentation and the presence of an eyewitness contributed to the very good outcome in these index cases. In this report, we discussed the symptomatology and management of Datura toxicity in children.

Authors+Show Affiliations

Department of Paediatrics and Child Health, University Teaching Hospital, Ado-Ekiti, Ekiti State, Nigeria. adegoke2samade@yahoo.comNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

23377485

Citation

Adegoke, S A., and L A. Alo. "Datura Stramonium Poisoning in Children." Nigerian Journal of Clinical Practice, vol. 16, no. 1, 2013, pp. 116-8.
Adegoke SA, Alo LA. Datura stramonium poisoning in children. Niger J Clin Pract. 2013;16(1):116-8.
Adegoke, S. A., & Alo, L. A. (2013). Datura stramonium poisoning in children. Nigerian Journal of Clinical Practice, 16(1), 116-8. https://doi.org/10.4103/1119-3077.106783
Adegoke SA, Alo LA. Datura Stramonium Poisoning in Children. Niger J Clin Pract. 2013 Jan-Mar;16(1):116-8. PubMed PMID: 23377485.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Datura stramonium poisoning in children. AU - Adegoke,S A, AU - Alo,L A, PY - 2013/2/5/entrez PY - 2013/2/5/pubmed PY - 2013/4/3/medline SP - 116 EP - 8 JF - Nigerian journal of clinical practice JO - Niger J Clin Pract VL - 16 IS - 1 N2 - Although substance abuse is fairly common among adolescents, poisoning from Datura stramonium (a broadleaf annual erect herb with spine-covered seed capsule) is uncommon in children and has not been reported in our locality. We present the case of two children admitted at the Children Emergency Room of a teaching hospital following ingestion of extract of Datura stramonium. They developed neurotoxicity (confusion, agitation, mydriasis, and hallucination) and were managed symptomatically with good outcome. A high index of suspicion and early management of poison in children is imperative if a favorable outcome is expected. Early presentation and the presence of an eyewitness contributed to the very good outcome in these index cases. In this report, we discussed the symptomatology and management of Datura toxicity in children. SN - 1119-3077 UR - https://wwww.unboundmedicine.com/medline/citation/23377485/Datura_stramonium_poisoning_in_children_ L2 - http://www.njcponline.com/article.asp?issn=1119-3077;year=2013;volume=16;issue=1;spage=116;epage=118;aulast=Adegoke DB - PRIME DP - Unbound Medicine ER -